Ver esta página en español
It is not uncommon to experience nausea and vomiting as a side effect of cancer treatment. Nausea and/or vomiting may occur right after treatment, several days later or possibly not at all. If nausea or vomiting becomes severe, talk to the doctor.
- Eat small, frequent meals of easily digestible food, such as rice, broth and soda crackers. A very full stomach can contribute to feelings of nausea.
- Keep a little bit of food in your stomach at all times. An empty stomach can contribute to feelings of nausea.
- Eat on the days that chemotherapy is given, but do not eat favorite foods when nauseated.
- Try crackers or dry toast, especially if it has been several hours since your previous meal or snack.
- Try cool foods. Often, they have fewer odors and are more easily digested.
- Avoid greasy, spicy, hot or very sweet food.
- Slowly sip cold, clear juices, ginger ale or other carbonated beverages.
- Limit fluids with meals but be sure to drink plenty of fluids between meals.
- Try peppermint or ginger tea to reduce nausea.
- Wear loose clothing. Many people find that this helps reduce feelings of nausea.
- Talk to the doctor about anti-emetic (anti-nausea) medications.
We’re Here to Help
For more information on nutrition or for free, in-depth and personalized resources and information on pancreatic cancer, contact a PanCAN Patient Services Case Manager.